It is currently Thu Aug 17, 2017 7:57 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Thu May 02, 2013 4:45 pm 
Offline
One Month or More
One Month or More

Joined: Wed May 01, 2013 10:18 am
Posts: 31
I did a 3 week taper of subs stopping at crumbs maybe .5at most after coming off oxy (60-90mg) a day for a year and im half way threw day 4 just started to feel a little dizzy at time no blood pressure meds just vitamins and Imodium should I go to doctors? Or is this part of withdrawal? I'm drinking lots of water as well......and I'm new so sry lol and I only used a total of 16 to 20mg of sub during the 3 week taper


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 02, 2013 7:38 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Apr 30, 2013 3:31 pm
Posts: 158
I could be wd. I know that during wd your brain releases an excess of norepinephrin, which is addrenalin (sp) and that raises your blood pressure. Maybe that id what makes you feel dizzy at times. If you are concerned though see your doc. Are you taking l thyrosine as one of your vitamins? Sometimes it makes me jittery and dizzy when i take it with b6.


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 02, 2013 9:27 pm 
Offline
One Month or More
One Month or More

Joined: Wed May 01, 2013 10:18 am
Posts: 31
Thanks so much I'm pretty sure it's the w/d ending day 4 now and the stomach pains are the worst so far even with taking Imodium I really don't know how much more of this I can take thanks for your help I've herd days 5 and 6 are worse but I know everyone is different thanks again this site really helps!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri May 03, 2013 6:11 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Apr 30, 2013 3:31 pm
Posts: 158
No problem, just repeating info that people much smarter than me have said before. Good job on the 4 days, iv never made it past 2 days of sub wd, but ive been using it for 2 years +. I guess that excess of addrenallin is what cause alot ofthose nasty side effects. and thats why clonidin can be such a big help, it calms the sympathetic nervous system and counter acts that excess addrenalin. i have also heard immodium can help immensly. and what im about to say is not a fact but purley antecdotal from others expirences, but i have heard of people taking very high doses of it and i guess from what they say it can really help with physical wd. the reason is because the ingredient in immodium (loperamide) is actually an opiate. thats why it help diareah . it does not cross the blood brain barrier however which is why you wont get high from it. anyway that last part is anecdotal. ive never tried it and im not sure it actually helps. just thought i would share. keep up the good work! You made it farther than me. hopefully one day i can say im going on day five!


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 03, 2013 6:54 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
[quote="BeautifulDisaster" i have also heard immodium can help immensly. and what im about to say is not a fact but purley antecdotal from others expirences, but i have heard of people taking very high doses of it and i guess from what they say it can really help with physical wd. the reason is because the ingredient in immodium (loperamide) is actually an opiate. thats why it help diareah . it does not cross the blood brain barrier however which is why you wont get high from it. ![/quote]

Hi BeautifulDisaster...I agree that immodium can be immensely helpful during WD. However I just wanted to clarify one thing. The loperamide in Immodium is not an opiate. It does however work on the opiate receptors in the bowel which is why it takes away the intestinal distress so common during WD. It works wonders for that part of WD but I have never noticed any relief of other symptoms. I also have heard people claim it takes away all physical WD symptoms, but I think it depends on the person and what they consider to be the most troublesome symptom of their WD. The Loperimide does not work on the opiate receptors in the brain, so it can't possibly take away all symptoms IMO.

Anyway...I could be wrong. If I am I hope someone will correct me!


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 03, 2013 10:15 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Apr 30, 2013 3:31 pm
Posts: 158
Hi horsegal, nice to meet you! From what i understand the loperamide dosent cross the blood brain barrier, well actually it does, but it is immediatly pumped out by some sort of protien ( i forgot the name, its something scientific consisting of numbers and letters). However it is able to bind to your periphial(sp) opiate receptors that a person has througout the body, most of them being in your gut. Now this part is just anectdotal but i guess there are ways to inhibit that protien in your brain, things like quinine and certain antidepressants, to supposidly allow tge loperamide to act on the receptors in the brain. Which might be why some get more relief out of it.. however the bad part about that is those protiens keep certain things out for a reason, so itis prob not safe to be inhibiting them.I wouldnt recomend anyone try that. cant be a good thing to mess with your brains defense system.

well anyway im new here si thanks for saying hi. just wanted to share ny understanding of loperamide and wd


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 03, 2013 9:09 pm 
Offline
Power Poster
Power Poster

Joined: Tue Apr 30, 2013 11:33 am
Posts: 80
Loperamide is absolutely an opiat and a very very strong one at that....it can't realy cross the blood brain barrier because of a few complicated reasons but if taken at high doses it can almost entirely stop withdrawal that's a for sure thing I won't say fact cuz I don't need people gettin all crazy on me....the way the opiat receptors work with one another is complicated.....lope can be great but be careful you do not want to replace suboxone with lopemide it can destroy your bowels..... Literally destroy them.....


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 03, 2013 10:44 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Apr 30, 2013 3:31 pm
Posts: 158
Jeeeeshhh i cant imagine what taking that much loperamide would do to your insides. I for one do not want to find out, lol. But its not that it doaent cross the blood brain barrier (bbb), more as it is immiediantly pumped back out by the p-glycol protien in the brain. And yes loperamide is a powerfull opiate molecularly similar to fentanyl.


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 03, 2013 10:54 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Okay, you guys are getting entirely too scientific for me. Geeesh...now I feel like I need to go buy an anatomy book and study up! LOL...

BeautifulDisaster...it's very nice to "meet" you as well. Forgive me if I was wrong on the Loperamide being an opiate, I stand corrected.

Okay, I am turning it back over to you two for more scientific discussion.

Carry on!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group